MAUDE Adverse Event Report: VIANT MEDICAL, LLC STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC STRAIGHT REAMER HANDLE
Model Number 255000140
Medical Device Problem Codes Unstable (1667); Material Integrity Problem (2978); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The current ifu sent with this device today, man-004006 rev.A, states the following; · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, · where instruments form part of a larger assembly, check assembly with mating components, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.The device had experienced approximately 7.24 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed to ensure the reported failure mode (or similar) is captured.The review revealed there are similar failure modes identified and mitigated to the lowest possible level.Based on the reported lot number, this device has experienced approximately 7.24 years of use.It is likely the device has been damaged from wear from exceeding its expected useful life or bent from misuse.In conclusion, the complaint sample was not received by viant for evaluation and so the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated, the complaint record will be updated accordingly, and a supplemental medwatch 3500a emdr will be submitted as well.No further investigation with regard to this complaint is required at this time.G2: complaint information provided by distributor, depuy synthes.
 
Event or Problem Description
It was reported during a total hip replacement on a female patient that the reamer handle was damaged at end of handle that connects to power.The reamer wobbles because of it.There were no consequences or impact to patient.

Brand Name
STRAIGHT REAMER HANDLE
Common Device Name
STRAIGHT REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key18445375
Report Number3004976965-2023-00024
Device Sequence Number6808440
Product Code LXH
UDI-Device Identifier00840096400076
UDI-Public00840096400076
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number255000140
Device Catalogue NumberT17652
Device Lot NumberPC3423842
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale